Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Severe pelvic pain - abnornal transvaginal ultrasound??


 kateybear728 - Sun Sep 18, 2005 2:47 pm

I had a transvaginal ultrasound this past Friday. My Primary Care sent me for that because I didn't have a period for @ 4 months, was not pregnant, and then bled for almost a month. They called Friday afternoon and said I had to go see a gyno (my appt is Monday morning) because of "abnormalities" on my "wetscan". She mentioned finding cysts, and something about endometrial cysts, or endometriosis. I could hardly hear because of my 4 year old throwing a massive temper tantrum. Sunday morning, I developed such severe pelvic pain, I couldn't move, I was clammy, breathing rapidly. I took Tylenol, and after about 1 1/2 hours of bad pain, now I just have a dull ache, kind of like cramps. I also had this happen 4 years ago (almost 4 years to the day!), after my daughter was born 15 weeks premature. The same pain, and my husband rushed me to the hospital. They told me then I had a cyst on my ovary that twisted. They didn't do anything for me then, just told me it will shrink on its own. Could this have been growing for 4 years? The pain just got so blinding, I just wonder if it ruptured. Would I know if it ruptured? Thanks for any information!
 shoosgirl - Sun Sep 18, 2005 2:54 pm

I too have experienced cysts on my ovaries. Mine was due to taking the depro-provera shot. I had no period for a year and then when it did come, it lasted for about a month. I also had cramps like you are describing, to the point where I had to leave work because I couldn't stand up. They also said that mine would shrink on its own. I seriously doubt that yours has been growing for 4 years, because if it was you would have experienced these "cramps" long ago and probably around every period when your egg tries to sqeeze its way past the cyst.
 Shana Johnson, CNA - Sun Sep 18, 2005 4:43 pm

User avatar shoosgirl - It is very common to develop cysts on the ovaries, and as the doctor said, they usually shrink on their own and do not become a problem. You did not have a period for a year, is that while on the shot, or after comming off it? It can take some time for the body to adjust after comming off the shot and can take some time for your period to start back and become regular.
 shoosgirl - Mon Sep 19, 2005 9:57 am

yes, I developed them while on the depro-provera shot. I also didn't have my period while on the shot. I got my last shot 2 weeks before I started bleeding. I got off of all birth control.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us